Alert archive / Oregon / Beach Hazards Statements in 2026

Beach Hazards Statement 2, NWS Portland, OR

January 28, 20264 counties in Oregon; Pacific County, Washington

NWS Portland, OR issued this beach hazards statement at Jan 28, 2026, 1:31 PM PST for 4 counties in Oregon; Pacific County, Washington. It took effect at Jan 28, 2026, 10:00 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2026, 1:31 PM PST (21:31 UTC)
In effect from
Jan 28, 2026, 10:00 PM PST
Expired
Jan 29, 2026, 7:00 PM PST
In force
21 hr
Issued by
NWS Portland, OR

Counties Clatsop County, OR, Lane County, OR, Lincoln County, OR, Tillamook County, OR, Pacific County, WA

The radar

The Portland,OR radar (KRTX), 66 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2026-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2026-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

625 
WHUS46 KPQR 282131
CFWPQR

Coastal Hazard Message
National Weather Service Portland OR
131 PM PST Wed Jan 28 2026

ORZ101>103-WAZ201-291415-
/O.NEW.KPQR.BH.S.0002.260129T0600Z-260130T0300Z/
Clatsop County Coast-Tillamook County Coast-
Central Coast of Oregon-South Washington Coast-
131 PM PST Wed Jan 28 2026

...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 PM PST THIS EVENING
THROUGH THURSDAY EVENING...

* WHAT...Sneaker waves possible.

* WHERE...North and Central Coast of Oregon, and South 
  Washington Coast.

* WHEN...From 10 PM PST this evening through Thursday evening.

* IMPACTS...Waves can run up significantly farther on a beach 
  than normal, including over rocks and jetties. Sneaker waves can
  suddenly knock people off of their feet and quickly pull them 
  into the frigid ocean which may lead to serious injury or 
  drowning..

* ADDITIONAL DETAILS...A Beach Hazards Statement is issued when
  sneaker waves create potentially life-threatening conditions in
  the surf zone. Caution should be used when in or near the water.
  Always keep an eye on the waves, and be especially watchful of
  children.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

For more information from the National Weather Service visit
https://www.weather.gov/portland
2 follow-up statements
279 
WHUS46 KPQR 290111
CFWPQR

Coastal Hazard Message
National Weather Service Portland OR
511 PM PST Wed Jan 28 2026

ORZ101>103-WAZ201-291400-
/O.CON.KPQR.BH.S.0002.260129T0600Z-260130T0300Z/
Clatsop County Coast-Tillamook County Coast-
Central Coast of Oregon-South Washington Coast-
511 PM PST Wed Jan 28 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 PM PST THIS
EVENING THROUGH THURSDAY EVENING...

* WHAT...Sneaker waves possible.

* WHERE...North and Central Coast of Oregon, and South 
  Washington Coast.

* WHEN...From 10 PM PST this evening through Thursday evening.

* IMPACTS...Waves can run up significantly farther on a beach 
  than normal, including over rocks and jetties. Sneaker waves 
  can suddenly knock people off of their feet and quickly pull 
  them into the frigid ocean which may lead to serious injury or 
  drowning.

* ADDITIONAL DETAILS...A Beach Hazards Statement is issued when
  sneaker waves create potentially life-threatening conditions in
  the surf zone. Caution should be used when in or near the water.
  Always keep an eye on the waves, and be especially watchful of
  children. Those participating in razor clam digs should also
  exercise caution and stay observant of incoming waves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

For more information from the National Weather Service visit
https://www.weather.gov/portland
459 
WHUS46 KPQR 291009
CFWPQR

Coastal Hazard Message
National Weather Service Portland OR
209 AM PST Thu Jan 29 2026

ORZ101>103-WAZ201-300300-
/O.CON.KPQR.BH.S.0002.000000T0000Z-260130T0300Z/
Clatsop County Coast-Tillamook County Coast-
Central Coast of Oregon-South Washington Coast-
209 AM PST Thu Jan 29 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Sneaker waves possible.

* WHERE...North and Central Coast of Oregon, and South 
  Washington Coast.

* WHEN...Through this evening.

* IMPACTS...Waves can run up significantly farther on a beach 
  than normal, including over rocks and jetties. Sneaker waves 
  can suddenly knock people off of their feet and quickly pull 
  them into the frigid ocean which may lead to serious injury or 
  drowning.

* ADDITIONAL DETAILS...A Beach Hazards Statement is issued when
  sneaker waves create potentially life-threatening conditions in
  the surf zone. Caution should be used when in or near the water.
  Always keep an eye on the waves, and be especially watchful of
  children. Those participating in razor clam digs should also
  exercise caution and stay observant of incoming waves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

For more information from the National Weather Service visit
https://www.weather.gov/portland

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this beach hazards statement went out at Jan 28, 9:59 AM PST, 3 hours 32 minutes earlier.

Area forecast discussion, Jan 28, 9:59 AM PST, 3 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Portland OR
959 AM PST Wed Jan 28 2026

...Updated aviation discussion...

.SYNOPSIS...Scattered showers continue across the area. The
next frontal system will bring another round of rain tonight
into Thursday. A few more systems are expected to push across
the area Friday, and again on Sunday, though drier and
seasonably warmer weather is likely for Saturday. Uncertainty
increases early next week, but ensembles are trending drier
toward the middle of next week.

&&

.SHORT TERM...Now through Thursday Night...Scattered showers
continue across the region and are expected to persist through
the morning in the wake of a frontal system. The next frontal
system will be quick to follow this first system, approaching
the area late this afternoon. Another slug of moisture will be
associated with this system but the heaviest precipitation will
pass north of the forecast area. Rainfall totals are expected to
follow a similar pattern with the highest amounts across the
north OR coast and Coast range and into southwest WA. Totals
from Pacific City northward along the coast and in the Coast
Range should expect 0.50-1.0 inches through Thursday morning
with locally higher amounts. The southwest WA Cascades could
see 0.75-1.50 inches with higher amounts on around Mt Saint
Helens though a chunk of this precipitation will be snow above
4500 feet. Elsewhere, totals in the Willamette Valley are
expected to reach 0.10-0.30 inches, highest totals north to
south. North OR Cascades should expect 0.25-0.50 inches with
snow levels increasing above 5000 feet by this afternoon.

Still expecting light freezing rain or a wintery mix into
Wednesday morning in the central Columbia River Gorge, upper
Hood River Valley, and into parts of Skamania County, where
colder pooling of near to below freezing surface temperatures
will likely persist. Guidance suggests there is at least a
30-50% chance of 0.01" of freezing rain. This could produce
slick roads. Still not expecting more than an inch or two of
snowfall at pass level in the Cascades. Most accumulating
snowfall is expected to remain confined to the higher Cascades
above 5,000 ft. -19/DH

.LONG TERM...Friday through Tuesday...A progressive and amplified
weather pattern continues through the weekend and into early next
week. Frontal system in the NE Pacific will bring periods of rain
and dry weather through this long term period. Ensembles provide a
little more clarity than 24-hours ago with these systems Friday
through the weekend, though there still remains some uncertainty
with total rainfall amounts with the frontal systems Friday and
Sunday. A frontal band to the north associated with some weak to
moderate IVT values (atmospheric river sub-tropical moisture) will
likely push across the area on Friday. A few ensembles show
potential for that band to hang up along the northern Oregon coast
and parts of southwest Washington, but those numbers have been
decreasing with total ensemble mean rainfall amounts trending lower.

Another warm front lifting north may clip the coast, but most
ensemble members are indicating mostly dry weather for Saturday with
offshore flow and warmer than normal temperatures likely. WPC 500 mb
cluster analysis shows good agreement of a slightly stronger and
more negatively tilted upper ridge extending north over the west
coast on Saturday. Rain likely returns on Sunday, the first of
February, as the ridge transitions east and offshore front pushes
inland. More uncertainty into early next week, but models and their
ensembles seem to be trending drier as frontal systems remain
offshore and clusters showing an anomalously strong upper ridge
building into the middle of next week. /DH

&&

.AVIATION...Satellite imagery and terminal observations as of late
Wednesday morning depict light rain across the area as a frontal
system moves in. As the system moves through, expect CIGs to trend
low-end VFR (< 5kft) across the Willamette Valley and a mix of
MVFR/VFR along the coast. Guidance suggests a 20-40% chance for
occasional MVFR CIGs in the Valley throughout the TAF period.
Winds generally southerly with gusts up to 25 kt along the coast and
remaining under 10 kt across the Valley. An exception is the eastern
Portland Metro Area (KPDX/KTTD), where offshore KTTD-KDLS pressure
gradients will maintain easterly winds through the Columbia River
Gorge with gusts up to 25 kt around KTTD. Given that there will be
stronger southwest winds of 30-35 kt at 2 kft, low level wind shear
was included in the TAFs for KPDX and KTTD.

KPDX AND APPROACHES...Low-end VFR CIGs through the TAF period with
light rain. 25-35% chance for MVFR CIGs at any given hour. East-
southeasterly winds around 10 kt, with potential for directional
wind shear at 2 kft.        -10

&&

.MARINE...The pattern remains active through the rest of the
week and into the weekend. South winds have eased a bit but
gusts of 20-25 kt are still being reported with seas in the low
teens. The Hazardous Seas Warning continues for the outer waters
and a Small Craft Advisory for the inner waters and Columbia
River Bar. One change to note is the upgrade to a Gale Warning
for the outer waters starting at 4 PM this afternoon as another
frontal system moves over the waters. Guidance has increased
probabilities for frequent wind gusts to 40 kt late this
afternoon through early tonight. The Small Craft for the inner
waters and Bar transitions to a Hazardous Seas Warning at 4 PM
as well with steep seas and wind gusts up to 30 kt expected.

The pattern remain active Friday and into the weekend with
other disturbances keeping southerly winds in the Small Craft
Advisory range and steep westerly swells continue to move
through the waters. It is very likely that some form of a
headline will be needed as details become clearer beyond
Thursday.     -19

&&

.PQR WATCHES/WARNINGS/ADVISORIES...

OR...None.

WA...None.

PZ...Small Craft Advisory until 4 PM PST this afternoon for PZZ210-
     251>253.

     Hazardous Seas Warning from 4 PM this afternoon to 7 PM PST
     Thursday for PZZ210-251>253.

     Hazardous Seas Warning until 4 PM PST this afternoon for
     PZZ271>273.

     Gale Warning from 4 PM this afternoon to 7 AM PST Thursday for
     PZZ271>273.

&&

www.weather.gov/portland

Interact with us via social media:
www.facebook.com/NWSPortland
x.com/NWSPortland

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 2:02 AM PSTGale WarningPQR29 hr
Jan 28, 2:12 PM PSTHazardous Seas WarningPQR29 hr

Nearby

Beach Hazards Statements in Oregon, 2026Beach Hazards Statements in Washington, 2026Every beach hazards statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.